Alert archive / Missouri / Wind Chill Advisories in 2011
Wind Chill Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 9, 2011, 3:47 PM CST for 7 counties in Kansas; 37 counties in Missouri. It took effect at Feb 10, 2011, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:47 PM CST (21:47 UTC)
- In effect from
- Feb 10, 2011, 12:00 AM CST
- Expired
- Feb 10, 2011, 11:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WWUS43 KEAX 092147 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 PM CST WED FEB 9 2011 ...BITTERLY COLD TEMPERATURES AND WILL CHILLS EXPECTED TONIGHT... .A VERY COLD AIR MASS HAS OVERSPREAD THE REGION WITH TEMPERATURES EXPECTED TO FALL NEAR OR BELOW ZERO ACROSS MOST LOCATIONS OVERNIGHT. WHILE WINDS WILL REMAIN AT 5 TO 10 MPH...THIS COMBINED WITH THE COLD TEMPERATURES WILL YIELD DANGEROUS WIND CHILL VALUE THROUGH THURSDAY MORNING. KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-100600- /O.NEW.KEAX.WC.Y.0006.110210T0600Z-110210T1500Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 347 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. * LOCATION...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST THROUGH CENTRAL MISSOURI INCLUDING COMMUNITIES OF BETHANY...CAMERON... KIRKSVILLE... CARROLLTON...SEDALIA AND BOONVILLE. * TIMING/WIND CHILLS...TEMPERATURES ARE EXPECTED TO FALL NEAR OR BELOW ZERO ACROSS MOST LOCATIONS OVERNIGHT. BITTERLY COLD WIND CHILLS AROUND 15 TO 25 DEGREES BELOW ZERO ARE EXPECTED AFTER MIDNIGHT THROUGH THE MID MORNING HOURS THURSDAY. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL... FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A POTENTIALLY LIFE-THREATENING SITUATION. && $$ DEROCHE
5 follow-up statements
269 WWUS43 KEAX 100245 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 845 PM CST WED FEB 9 2011 ...BITTERLY COLD TEMPERATURES AND WIND CHILLS EXPECTED TONIGHT... KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101200- /O.CON.KEAX.WC.Y.0006.110210T0600Z-110210T1500Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 845 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. * LOCATION...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST THROUGH CENTRAL MISSOURI INCLUDING THE COMMUNITIES OF BETHANY...CAMERON... KIRKSVILLE...CARROLLTON...SEDALIA...BOONVILLE AND KANSAS CITY. * TIMING/WIND CHILLS...TEMPERATURES FALLING TO NEAR OR JUST BELOW ZERO WILL COMBINE WITH WEST OR NORTHWEST WINDS OF 5 TO 10 MPH...TO PRODUCE BITTERLY COLD WIND CHILLS TONIGHT. WIND CHILL VALUES OF AROUND 15 TO 25 DEGREES BELOW ZERO ARE EXPECTED AFTER MIDNIGHT THROUGH THE MID MORNING HOURS THURSDAY. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL... FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A POTENTIALLY LIFE-THREATENING SITUATION. && $$ NRR
963 WWUS43 KEAX 100950 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 AM CST THU FEB 10 2011 ...BITTERLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING... KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101500- /O.CON.KEAX.WC.Y.0006.000000T0000Z-110210T1500Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 350 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * LOCATIONS...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST THROUGH CENTRAL MISSOURI INCLUDING THE COMMUNITIES OF BETHANY...ST. JOSEPH...KIRKSVILLE...CARROLLTON...CHILLICOTHE...SEDALIA...BOONVILLE AND KANSAS CITY. * WIND CHILLS...TEMPERATURES FALLING NEAR OR BELOW ZERO THIS MORNING WILL COMBINE WITH WEST WINDS OF 5 TO 10 MPH...TO PRODUCE BITTERLY COLD WIND CHILLS. WIND CHILL VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO ARE EXPECTED THROUGH 9 AM THIS MORNING. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL... FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A POTENTIALLY LIFE-THREATENING SITUATION. && $$ DUX
332 WWUS43 KEAX 101232 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 632 AM CST THU FEB 10 2011 ...BITTERLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING... KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101500- /O.CON.KEAX.WC.Y.0006.000000T0000Z-110210T1500Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 632 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * LOCATIONS...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST THROUGH CENTRAL MISSOURI INCLUDING THE COMMUNITIES OF BETHANY...ST. JOSEPH...KIRKSVILLE...CARROLLTON...CHILLICOTHE... SEDALIA... BOONVILLE AND KANSAS CITY. * WIND CHILLS...TEMPERATURES AT DAYBREAK HAVE FALLEN NEAR OR BELOW ZERO IN MOST LOCATIONS. LIGHT SOUTHWEST WINDS BETWEEN 5 AND 10 MPH HAVE DEVELOPED...LEADING TO BITTERLY COLD WIND CHILLS. DANGEROUS WIND CHILL VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO ARE EXPECTED THROUGH 9 AM THIS MORNING. CONDITIONS WILL RAPIDLY IMPROVE FOR THE LATE MORNING HOURS. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL... FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A POTENTIALLY LIFE-THREATENING SITUATION. && $$
963 WWUS43 KEAX 101456 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 856 AM CST THU FEB 10 2011 ...BITTERLY COLD TEMPERATURES AND WIND CHILLS THIS MORNING... MOZ001>003-011-101600- /O.CAN.KEAX.WC.Y.0006.000000T0000Z-110210T1500Z/ ATCHISON MO-NODAWAY-WORTH-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... MOUND CITY...OREGON 856 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WIND CHILL ADVISORY. WHILE WIND CHILLS WILL REMAIN VERY COLD THIS MORNING THEY HAVE IMPROVED TO BETWEEN ZERO AND 10 BELOW ZERO. TEMPERATURES WILL CONTINUE TO WARM INTO THE 20S TO NEAR 30 DEGREES THIS AFTERNOON WITH WIND CHILLS CONTINUING TO IMPROVE. AS A RESULT THE WIND CHILL ADVISORY IS CANCELLED. $$ KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040- 043>046-053-054-101700- /O.EXT.KEAX.WC.Y.0006.000000T0000Z-110210T1700Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 856 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING. * LOCATIONS...EASTERN KANSAS...WEST-CENTRAL AND NORTHWEST THROUGH CENTRAL MISSOURI INCLUDING THE COMMUNITIES OF BETHANY... ST. JOSEPH...KIRKSVILLE...CARROLLTON... CHILLICOTHE... SEDALIA... BOONVILLE AND KANSAS CITY. * WIND CHILLS...TEMPERATURES REMAIN FRIGID THIS MORNING WITH READINGS NEAR OR BELOW ZERO IN MOST LOCATIONS. LIGHT SOUTHWEST WINDS BETWEEN 5 AND 10 MPH HAVE DEVELOPED...LEADING TO BITTERLY COLD WIND CHILLS. DANGEROUS WIND CHILL VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO ARE EXPECTED THROUGH 11 AM THIS MORNING. CONDITIONS WILL RAPIDLY IMPROVE DURING THE LATE MORNING AND AFTERNOON HOURS. * IMPACTS...PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERED CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRACTICE YOUR WINTER SAFETY RULES...KEEP A FLASHLIGHT...SHOVEL... FOOD AND WATER IN YOUR CAR IN CASE OF EMERGENCY. TRAVEL SHOULD BE AVOIDED AS PERSONS COULD BECOME STRANDED RESULTING IN A POTENTIALLY LIFE-THREATENING SITUATION. && $$ DEROCHE
747 WWUS43 KEAX 101657 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1057 AM CST THU FEB 10 2011 KSZ025-057-060-102>105-MOZ004>008-012>017-020>025-028>033-037>040- 043>046-053-054-101800- /O.EXP.KEAX.WC.Y.0006.000000T0000Z-110210T1700Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...LANCASTER...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1057 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. WIND CHILLS HAVE IMPROVED TO NEAR OR ABOVE ZERO ACROSS MOST LOCATIONS LATE THIS MORNING. TEMPERATURES WILL CONTINUE TO WARM INTO THE 20S TO NEAR 30 DEGREES THIS AFTERNOON WITH WIND CHILLS CONTINUING TO IMPROVE. AS A RESULT THE WIND CHILL ADVISORY IS ALLOWED TO EXPIRE. $$ DEROCHE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 11:25 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 9, 11:25 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1125 AM CST WED FEB 9 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /359 AM CST WED FEB 9 2011/ UPPER LEVEL SHORTWAVE BEGINNING TO PIVOT ACROSS THE OKLAHOMA PANHANDLE THIS MORNING. BROAD ISENTROPIC LIFT WHICH HAS PERSISTED OVER THE CWA OVERNIGHT IS NOW REFOCUSED OVER NE OKLAHOMA AND SOUTHERN MO AS THE SHORTWAVE EJECTS EASTWARD. THE NORTHERN PERIPHERY OF THE PRECIPITATION IS ALSO BEGINNING TO ERODE THANKS TO WEAK ISENTROPIC DOWNGLIDE. NEVERTHELESS...AM EXPECTING RATHER LIGHT SNOWFALL TO CONTINUE ALONG AND SOUTH OF THE MISSOURI RIVER THROUGH THE MIDDLE OF THE MORNING. ACCUMULATIONS ARE GOING TO BE RATHER LIGHT WITH ADDITIONAL SNOWFALL LESS THAN ONE INCH. THUS...WITH THE LINGERING SNOWFALL AND POWDERY NATURE OF THE SNOW MAKING FOR ICY ROADS WILL BE EXTENDING THE ADVISORY THROUGH 16Z AND ISSUING AN SPS FOR AREAS FURTHER NORTH TO HIGHLIGHT DRIVING HAZARDS. IN NORTHERN MO...EXTENSIVE CLOUD COVER AND THE PRESENCE OF A WEAK SURFACE TROUGH HAS KEPT TEMPERATURES ABOVE ZERO. THUS...WIND CHILLS ARE EXPECTED TO FALL SHORT OF WIND CHILL ADV CRITERIA AND WILL GO AHEAD AND CANCEL. TODAY AND TONIGHT...THE UPPER WAVE WILL BEGIN TO SHEAR OUT BY THE MIDDLE OF THE DAY...WITH DRIER AIR ADVECTING SE INTO THE REGION. WINDS WILL REMAIN LIGHT TODAY...AND WITH A FAIR AMOUNT OF CLOUD COVER WILL KEEP TEMPERATURES IN THE MIDDLE TEENS IN MOST LOCATIONS. THE BACK EDGE OF THE STRATUS FIELD WILL MOVE THROUGH THE AREA THIS EVENING...WITH CLEARING SKIES ALLOWING TEMPERATURES TO RAPIDLY FALL. NOT PERFECT RADIATIONAL COOLING CONDITIONS TONIGHT AS SURFACE WINDS WILL REMAIN LIGHT AND SOMEWHAT MIXY...BUT WITH FRESH SNOW EXPECTING TEMPERATURES TO FALL BELOW ZERO ONCE AGAIN. TOWARDS DAYBREAK...IN RESPONSE TO A WEAK SHORTWAVE IN THE BROAD NWLY FLOW REGIME...SURFACE WINDS WILL QUICKLY VEER TO THE SOUTHWEST AND INCREASE TO 5-10 KNOTS. COMBINING THE FORECAST WINDS AND COLD TEMPERATURES RESULT IN WIND CHILL READINGS OVER THE ENTIRE CWA FLIRTING WITH OR DROPPING BELOW ADVISORY CRITERIA. THUS...THERE WILL LIKELY BE A NEED FOR A WIND CHILL ADVISORY TO BE ISSUED LATER TODAY. THURSDAY AND FRIDAY...BROAD NORTHWESTERLY FLOW WILL PERSIST THROUGH THE END OF THE WORK WEEK KEEPING TEMPERATURES BELOW NORMAL IN THE REGION. AFTER A COLD MORNING THURSDAY...A WESTERLY WIND SHOULD PROMOTE WARMING INTO THE MIDDLE 20S. BY FRIDAY...SLIGHTLY WARMER LOW LEVEL AIR WILL ADVECT EASTWARD AND A STRONGER WESTERLY WIND WILL PROMOTE AN INCREASE INTO THE LOWER 30S. HOWEVER...SNOW COVER TO THE WEST WILL HAVE A SIGNIFICANT IMPACT ON ANY POTENTIAL WARMUP AT THE END OF THE WEEK. DUX MEDIUM RANGE (SAT-TUE)... NOT MUCH HAS CHANGED WITH THE MEDIUM RANGE MODELS AS THE LONG AWAITED AND MUCH NEEDED WARM UP REMAINS ON TRACK. THE ANCHORED VORTEX OVER HUDSON BAY IS PROGGED TO DISLODGE WHICH ALLOWS THE WEST COAST UPPER RIDGE TO SHIFT EAST...ALTHOUGH IT FLATTENS AS A SHORTWAVE WORKS OVER THE TOP OF THE RIDGE. THE INITIAL WARM UP OVER THE WEEKEND LOOKS LIKE IT WILL BE MUTED TO SOME DEGREE BY THE EXTENSIVE SNOWFIELD LEFT OVER FROM RECENT SNOWSTORMS. LATEST MODEL CONSENSUS BLEND IS A BIT COOLER FOR SATURDAY/SUNDAY REFLECTING THE SNOW COVER. FELT THIS WAS THE RIGHT DECISION FOR SATURDAY BUT RAISED TEMPERATURES FOR SUNDAY AS H8 TEMPERATURES SOAR TO +10/+12C. WITH A DOWNSLOPE BOUNDARY LAYER WIND BELIEVE TEMPERATURES SHOULD NOT HAVE A PROBLEM REACHING THE MID 40S EVEN WITH THE SNOW COVER. EARLY NEXT WEEK THE WARM UP SHIFTS INTO ANOTHER GEAR AS EVEN WARMER H8 AIR SPREADS EAST FROM THE CENTRAL HIGH PLAINS AS THE UPPER RIDGE RE-AMPLIFIES OVER THE CENTRAL ROCKIES AND PROGRESSES INTO THE CENTRAL PLAINS BY TUESDAY. STRONG DOWNSLOPE FLOW ENSUES AND EXPECT TO SEE THE SNOWFIELD ERODE FROM THE SOUTHWEST. MAIN QUESTION IS HOW FAR EAST WILL WE SEE BARE GROUND. WITH LAST WARMUP WE HAD BARE GROUND OVER SOUTHERN KS WHICH ALLOWED TEMPERATURES TO SHOOT WELL INTO THE 60S THERE AND MID 50S OVER THE SOUTHWESTERN CWA. MUCH WILL DEPEND ON HOW MUCH SNOW IS AROUND BUT THINK LOWER 50S ARE REASONABLE BY TUESDAY. MJ && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. SCATTERED CIRRUS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON WITH WINDS BECOMING LIGHT AND VARIABLE BY TONIGHT. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 9, 12:53 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1253 PM CST WED FEB 9 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1253 PM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY COLD TEMPERATURES ARE EXPECTED AGAIN EARLY THURSDAY MORNING. WIND CHILL READINGS WILL DROP INTO THE 15 TO 25 BELOW ZERO RANGE IN MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DEROCHE
In the hours before
Local storm report, Feb 9, 11:31 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 AM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM SNOW GLADSTONE 39.20N 94.56W
02/09/2011 M1.2 INCH CLAY MO PUBLIC
&&
DDEROCHELocal storm report, Feb 9, 12:15 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 5 NNW BLUE MOUND 38.16N 95.04W
02/09/2011 M8.1 INCH LINN KS CO-OP OBSERVER
&&
DDEROCHELocal storm report, Feb 9, 12:16 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW LA CYGNE 38.35N 94.76W
02/09/2011 M4.5 INCH LINN KS CO-OP OBSERVER
&&
DDEROCHELocal storm report, Feb 9, 12:24 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 E LEE'S SUMMIT 38.91N 94.33W
02/09/2011 M1.5 INCH JACKSON MO NWS EMPLOYEE
0700 AM SNOW 1 S STANLEY 38.84N 94.67W
02/09/2011 M2.5 INCH JOHNSON KS CO-OP OBSERVER
0700 AM SNOW HILLSDALE 38.66N 94.85W
02/09/2011 M3.0 INCH MIAMI KS CO-OP OBSERVER
0700 AM SNOW 10 W PAOLA 38.58N 95.05W
02/09/2011 M4.5 INCH MIAMI KS CO-OP OBSERVER
0700 AM SNOW HARRISONVILLE 38.65N 94.35W
02/09/2011 M2.5 INCH CASS MO CO-OP OBSERVER
0700 AM SNOW OSAWATOMIE 38.50N 94.95W
02/09/2011 M2.0 INCH MIAMI KS CO-OP OBSERVER
0700 AM SNOW 1 SE OLATHE 38.88N 94.80W
02/09/2011 M2.0 INCH JOHNSON KS CO-OP OBSERVER
&&
DDEROCHELocal storm report, Feb 9, 12:26 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW SEDALIA 38.70N 93.23W
02/09/2011 M2.0 INCH PETTIS MO CO-OP OBSERVER
&&
DDEROCHELocal storm report, Feb 9, 12:27 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM SNOW WARRENSBURG 38.76N 93.73W
02/09/2011 E1.5 INCH JOHNSON MO LAW ENFORCEMENT
EST 1-2 INCHES OF SNOW
0507 AM SNOW CLINTON 38.37N 93.77W
02/09/2011 E3.5 INCH HENRY MO LAW ENFORCEMENT
0509 AM SNOW BUTLER 38.26N 94.34W
02/09/2011 E3.5 INCH BATES MO LAW ENFORCEMENT
EST 3-4 INCHES
0555 AM SNOW BONNER SPRINGS 39.05N 94.88W
02/09/2011 M2.0 INCH WYANDOTTE KS TRAINED SPOTTER
0647 AM SNOW CLAYCOMO 39.20N 94.48W
02/09/2011 M1.3 INCH CLAY MO TRAINED SPOTTER
0651 AM SNOW BASEHOR 39.13N 94.93W
02/09/2011 M1.7 INCH LEAVENWORTH KS CO-OP OBSERVER
0700 AM SNOW 1 SE OLATHE 38.88N 94.80W
02/09/2011 M2.0 INCH JOHNSON KS CO-OP OBSERVER
0700 AM SNOW OSAWATOMIE 38.50N 94.95W
02/09/2011 M2.0 INCH MIAMI KS CO-OP OBSERVER
0700 AM SNOW HARRISONVILLE 38.65N 94.35W
02/09/2011 M2.5 INCH CASS MO CO-OP OBSERVER
0700 AM SNOW 10 W PAOLA 38.58N 95.05W
02/09/2011 M4.5 INCH MIAMI KS CO-OP OBSERVER
0700 AM SNOW HILLSDALE 38.66N 94.85W
02/09/2011 M3.0 INCH MIAMI KS CO-OP OBSERVER
0700 AM SNOW 1 S STANLEY 38.84N 94.67W
02/09/2011 M2.5 INCH JOHNSON KS CO-OP OBSERVER
0700 AM SNOW 3 E LEE'S SUMMIT 38.91N 94.33W
02/09/2011 M1.5 INCH JACKSON MO NWS EMPLOYEE
0700 AM SNOW LA CYGNE 38.35N 94.76W
02/09/2011 M4.5 INCH LINN KS CO-OP OBSERVER
0700 AM HEAVY SNOW 5 NNW BLUE MOUND 38.16N 95.04W
02/09/2011 M8.1 INCH LINN KS CO-OP OBSERVER
0700 AM SNOW SEDALIA 38.70N 93.23W
02/09/2011 M2.0 INCH PETTIS MO CO-OP OBSERVER
0746 AM SNOW TONGANOXIE 39.11N 95.09W
02/09/2011 M2.5 INCH LEAVENWORTH KS TRAINED SPOTTER
0800 AM SNOW 3 N KANSAS CITY 39.14N 94.58W
02/09/2011 M1.5 INCH CLAY MO PUBLIC
0800 AM SNOW OAK GROVE 39.01N 94.13W
02/09/2011 M1.5 INCH JACKSON MO EMERGENCY MNGR
0820 AM SNOW OTTERVILLE 38.70N 93.00W
02/09/2011 M1.5 INCH COOPER MO LAW ENFORCEMENT
0920 AM SNOW LEAVENWORTH 39.31N 94.92W
02/09/2011 M1.0 INCH LEAVENWORTH KS EMERGENCY MNGR
0920 AM SNOW 1 S BASEHOR 39.13N 94.94W
02/09/2011 M2.5 INCH LEAVENWORTH KS EMERGENCY MNGR
0927 AM SNOW 3 S OVERLAND PARK 38.94N 94.67W
02/09/2011 M2.0 INCH JOHNSON KS TRAINED SPOTTER
1120 AM SNOW GLADSTONE 39.20N 94.56W
02/09/2011 M1.2 INCH CLAY MO PUBLIC
&&
DDEROCHENearby
Wind Chill Advisories in Missouri, 2011Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.